Missouri, 2007Excessive Heat in Missouri, August 6 to 17, 2007
August 6 to 17, 2007 · NWS EAX · 37 events in 37 counties and zones
An upper level ridge of high pressure, persisted across the area from August 6th through August 17th. The combination of heat and humidity, produced heat index readings in the 105 to 115 degree range.
Every event with a place to put it; 37 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 4
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge of high pressure, persisted across the area from August 6th through August 17th. The combination of heat and humidity, produced heat index readings in the 105 to 115 degree range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 6, 11:26 AM CST, 34 minutes earlier.
Area forecast discussion, Aug 6, 11:26 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 PM CDT MON AUG 6 2007
...UPDATED AVIATION...
.DISCUSSION...
/638 AM CDT MON AUG 6 2007/
HEAT AND HIGH HUMIDITY PLUS MARGINAL RAIN CHANCES OVER NORTHERN MO
WILL BE THE PRIMARY WEATHER TOPICS THIS WEEK. EXPANSIVE UPPER HIGH
CENTERED OVER THE LOWER MS VALLEY WILL MOVE LITTLE THIS WEEK.
PERIODIC IMPULSES EMBEDDED WITHIN THE SOUTHERN FRINGES OF THE
STRONGER WESTERLIES WILL CONTINUE TO ROLL OUT OF THE CENTRAL ROCKIES
AND THROUGH NE/NORTHERN KS/SOUTHERN IA THROUGH WEDNESDAY.
A WEAK STATIONARY BOUNDARY FROM NORTHWEST KS THROUGH SOUTHERN IA
WILL TRY TO FOCUS MAINLY NOCTURNAL CONVECTION WITHIN THE LOOSELY NIT
BAROCLINIC ZONE. WHAT IS LEFT OVER FROM AN EARLIER MCV IS CURRENTLY
ROLLING EAST NORTHEAST THROUGH THE SOUTHEAST CORNER OF NE. GENEROUS
ISENTROPIC LIFT ON THE 310/315K SURFACES IS BARELY ABLE TO MAINTAIN
ISOLATED CONVECTION ACROSS NORTHERN MO DURING THE PRE-DAWN HOURS.
HOWEVER...THERE IS STILL A GOOD DEAL OF AC COVERING THE CWA NORTH OF
THE MO RIVER SO A FEW MORNING SHOWERS AND THUNDERSTORMS REMAIN A
POSSIBILITY. VERY WARM 700MB TEMPERATURES WILL PUT AN END TO THE
RAIN BY LATE MORNING. WILL KEEP MENTION OF LOW CHANCE AND SLIGHT
CHANCE POPS OVER THE NORTHERN 1/3 OF THE CWA DUE TO PROXIMITY OF
WEAK FRONTAL BOUNDARY. PRECIPITABLE WATER VALUES NEARLY 200 PERCENT
OF NORMAL SUGGEST ANY STORMS WHICH CAN HOLD TOGETHER LONG ENOUGH
WILL BE VERY EFFICIENT RAIN MAKERS.
CUT BACK HIGH TEMPERATURES BY A FEW DEGREES OVER FAR NORTHERN MO DUE
TO THE EXPECTED CLOUD COVER. SOUTHERN CWA WILL BE AS WARM AS
YESTERDAY. MORNING SURFACE DEWPOINTS BETWEEN 70-75 SHOULD MIX OUT A
BIT AND YIELD HEAT INDEX VALUES IN THE 100-106 RANGE. NO HEAT
ADVISORY PLANNED FOR TODAY AS I AM NOT EXPECTING ANY GRID POINTS TO
REACH THE MAGIC 105 MARK FOR THE NECESSARY 3 HOURS. TOMORROW SHOULD
BE A DIFFERENT STORY AS DEWPOINTS INCH UP BY A DEGREE OR TWO AND
SURFACE TEMPERATURES MAY INCREASE BY A DEGREE OR TWO AS WELL. WILL
LET DAY SHIFT DETERMINE IF AN ADVISORY IS WARRANTED OR IF WE CAN GET
3 DAYS IN A ROW OF HEAT INDEX VALUES OF 105 OR MORE TO BY-PASS THE
ADVISORY AND GO STRAIGHT TO A WARNING.
MJ
&&
.AVIATION...
SHOWERS...THUNDERSTORMS...AND THE CLOUDS HAVE ALL MOVED OFF TO THE
NORTHEAST. THIS WILL LEAVE ALL OUR TERMINAL SITES WITH VFR
CONDITIONS THROUGH MOST OF THE UPCOMING 24 HOURS. THE ONLY EXCEPTION
MIGHT BE A LITTLE MVFR HAZE AROUND SUNRISE TUESDAY MORNING.
HOWEVER...WINDS WILL NEED TO DROP OFF IN ORDER FOR THE HUMIDITY AND
PARTICULATE MATER TO GET TOGETHER TO HAZE UP THE ATMOSPHERE.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO EAX
Hazardous weather outlook, Aug 6, 5:02 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 AM CDT MON AUG 6 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
602 AM CDT MON AUG 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
HOT AND VERY HUMID CONDITIONS WILL BE A CONCERN FOR THOSE VENTURING
OUTDOORS TODAY. AFTERNOON HEAT INDICIES WILL PEAK FROM THE UPPER 90S
OVER NORTHEAST MISSOURI TO AROUND 105 IN DOWNTOWN KANSAS CITY.
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MID MORNING TODAY
FROM BETWEEN ST JOSEPH AND KANSAS CITY TO BETWEEN MOBERLY AND
KIRKSVILLE. POCKETS OF LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH ANY
OF THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE HOTTEST TEMPERATURES OF THE SUMMER PLUS AN INCREASINGLY HUMID
AIRMASS...WILL RESULT IN SULTRY CONDITIONS WITH AFTERNOON HEAT INDEX
VALUES IN THE 100 TO 105 RANGE FOR THE UPCOMING WORK WEEK. AT THIS
TIME...TUESDAY LOOKS LIKE TI WILL BE THE MOST UNCOMFORTABLE DAY.
FOR TUESDAY AND WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR
THUNDERSTORMS DURING THE DAY AND A BETTER CHANCE AT NIGHT ACROSS
NORTHERN MISSOURI. A WEAK AND NEARLY STATIONARY FRONT FROM NORTHWEST
KANSAS THROUGH CENTRAL IOWA IS EXPECTED TO HAVE SCATTERED
THUNDERSTORMS FORM ALONG IT FOR THE NEXT SEVERAL DAYS. OUTFLOW
BOUNDARIES ASSOCIATED WITH THESE STORMS COULD FORCE THEIR WAY
SOUTHWARD INTO NORTHERN MISSOURI MAINLY DURING THE NIGHT...AND BRING
A THREAT FOR SCATTERED THUNDERSTORMS. ALTHOUGH THE THREAT OF SEVERE
WEATHER WILL BE QUITE LOW...THE VERY SOGGY AIRMASS IN PLACE COULD
RESULT IN LOCALLY HEAVY RAINFALL FROM ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MJ
Excessive Heat, Adair
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Adair forecast zone
- Reported by
- ASOS
- Coordinates
- 40.191, -92.601 (the zone’s center; the record gives no point)
Excessive Heat, Andrew
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Andrew forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.984, -94.802 (the zone’s center; the record gives no point)
Excessive Heat, Atchison
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Atchison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.431, -95.428 (the zone’s center; the record gives no point)
Excessive Heat, Bates
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Bates forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.257, -94.340 (the zone’s center; the record gives no point)
Excessive Heat, Buchanan
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Buchanan forecast zone
- Reported by
- ASOS
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
Excessive Heat, Caldwell
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Caldwell forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.656, -93.983 (the zone’s center; the record gives no point)
Excessive Heat, Carroll
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.427, -93.505 (the zone’s center; the record gives no point)
Excessive Heat, Cass
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Cass forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.647, -94.355 (the zone’s center; the record gives no point)
Excessive Heat, Chariton
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Chariton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.515, -92.963 (the zone’s center; the record gives no point)
Excessive Heat, Clay
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Clay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
Excessive Heat, Clinton
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Clinton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.602, -94.405 (the zone’s center; the record gives no point)
Excessive Heat, Cooper
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Cooper forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
Excessive Heat, Daviess
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Daviess forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.961, -93.985 (the zone’s center; the record gives no point)
Excessive Heat, De Kalb
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- De Kalb forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.893, -94.405 (the zone’s center; the record gives no point)
Excessive Heat, Gentry
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Gentry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.212, -94.410 (the zone’s center; the record gives no point)
Excessive Heat, Grundy
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Grundy forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.114, -93.565 (the zone’s center; the record gives no point)
Excessive Heat, Harrison
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Harrison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.355, -93.992 (the zone’s center; the record gives no point)
Excessive Heat, Henry
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Henry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Excessive Heat, Holt
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Holt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.094, -95.215 (the zone’s center; the record gives no point)
Excessive Heat, Howard
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Howard forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
Excessive Heat, Jackson
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Jackson forecast zone
- Deaths
- 3 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
The excessive heat and humidity led to the deaths of three people in Jackson county.
Excessive Heat, Johnson
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- ASOS
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
Excessive Heat, Lafayette
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Lafayette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
Excessive Heat, Linn
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Linn forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.870, -93.107 (the zone’s center; the record gives no point)
Excessive Heat, Livingston
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Livingston forecast zone
- Reported by
- ASOS
- Coordinates
- 39.782, -93.548 (the zone’s center; the record gives no point)
Excessive Heat, Macon
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Macon forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- COOP Observer
- Coordinates
- 39.831, -92.565 (the zone’s center; the record gives no point)
The excessive heat and humidity caused the death of one person.
Excessive Heat, Mercer
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Mercer forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.422, -93.569 (the zone’s center; the record gives no point)
Excessive Heat, Nodaway
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Nodaway forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.361, -94.883 (the zone’s center; the record gives no point)
Excessive Heat, Pettis
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Pettis forecast zone
- Reported by
- ASOS
- Coordinates
- 38.728, -93.285 (the zone’s center; the record gives no point)
Excessive Heat, Platte
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Platte forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
Excessive Heat, Putnam
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.479, -93.016 (the zone’s center; the record gives no point)
Excessive Heat, Randolph
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Randolph forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.440, -92.497 (the zone’s center; the record gives no point)
Excessive Heat, Ray
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Ray forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Excessive Heat, Saline
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Saline forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
Excessive Heat, Schuyler
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Schuyler forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.470, -92.521 (the zone’s center; the record gives no point)
Excessive Heat, Sullivan
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Sullivan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.211, -93.111 (the zone’s center; the record gives no point)
Excessive Heat, Worth
- When
- August 6, 12:00 PM CST to August 17, 7:00 PM CST
- Where
- Worth forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.479, -94.422 (the zone’s center; the record gives no point)
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, August 6 to 12, 20072 deaths · 200 injured · 21 events
- Heat in Illinois, August 6 to 9, 200737 injured · 19 events
- Excessive Heat in South Carolina, August 6, 20071 death · 1 event
- Drought in Mississippi, August 6 to 26, 2007$1.6 million · 10 events
- Flash Flooding and Hail in Nebraska, August 6 to 7, 2007$1.2 million · 56 kt wind · 13 events
- Flash Flooding and Damaging Winds in Iowa, August 6 to 7, 2007$345,000 · 80 kt wind · 9 events
- Heat in Missouri, August 6 to 9, 20076 injured · 11 events
- Flash Flooding in Pennsylvania, August 6, 2007$120,000 · 4 events
- Damaging Winds and Lightning Strikes in Indiana, August 6, 2007$57,000 · 55 kt wind · 5 events
- Damaging Wind and Lightning Strike in Wisconsin, August 6, 2007$40,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Wyoming, August 6, 2007$35,000 · 1.75 in hail · 4 events
- Tornado in Puerto Rico, August 6, 2007$36,000 · EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55643, 55644, 55646, 55648, 55650, 55653, 55654, 55655, 55656, 55657, 55658, 55659, 55660, 55661, 55662, 55663, 55664, 55665, 55666, 55667, 55668, 55669, 55670, 55674, 55675, 55676, 55677, 55678, 55680, 55681, 55682, 55683, 55684, 55685, 55686, 55687, 55688.